Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 28, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 2, 2019, 3:26 PM PDT for San Diego County, California. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2019, 3:26 PM PDT (22:26 UTC)
- Expired
- Sep 2, 2019, 4:25 PM PDT
- In force
- 59 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 52 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -642 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WGUS56 KSGX 022226
FFWSGX
CAC073-030130-
/O.NEW.KSGX.FF.W.0028.190902T2226Z-190903T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
326 PM PDT Mon Sep 2 2019
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Southeastern San Diego County in southwestern California...
* Until 630 PM PDT.
* At 325 PM PDT, Doppler radar indicated a cluster of thunderstorms
producing heavy rain extending from the Mexican border to Pine
Valley. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Mount Laguna, Cuyamaca Rancho State Park, I-8 Between Pine Valley
And Boulevard, I-8 Between Boulevard And Imperial County Line, Pine
Valley, Hwy S1 Between Lake Cuyamaca And Mount Laguna, Boulevard,
Lake Morena, Campo and Descanso.
Radar estimates indicate around one half inch of rain hhas fallen.
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3285 11662 3297 11661 3297 11641 3261 11621
3259 11652
$$
Rodriguez1 follow-up statement
776
WGUS76 KSGX 022325
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
425 PM PDT Mon Sep 2 2019
CAC073-022334-
/O.CAN.KSGX.FF.W.0028.000000T0000Z-190903T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
425 PM PDT Mon Sep 2 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SAN DIEGO COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3285 11662 3297 11661 3297 11641 3261 11621
3259 11652
$$
RodriguezWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:40 PM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 2, 1:40 PM PDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
140 PM PDT Mon Sep 2 2019
.SYNOPSIS...
Monsoon moisture will bring scattered showers and thunderstorms
to much of the region this afternoon and evening, except near the
coast. The chance of thunderstorms will continue Tuesday through
Thursday, mainly in the mountains and deserts during the
afternoons. Hot late summer weather will continue this week. A
shallow marine layer will bring low clouds and patchy fog the the
immediate coastal areas during the nights and mornings. High
pressure weakens and the monsoon moisture decreases Friday through
the weekend, bringing dry and slightly cooler weather.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
This afternoon...storm clouds have begun to develop over the
mountains of SoCal, extending south of the border where the
strongest radar echoes can be found. Weaker radar echoes can be
seen near Big Bear in the San Bernardino mtns, and near Mt.
Palomar and in the Cuyamacas of San Diego County. Ground systems
have detected lightning strikes from the storms near Mt. Palomar.
Satellite imagery is also detecting lightning flashes near Palomar
and also in the Cuyamacas. The tstms and showers are expected to
increase in coverage and intensity this afternoon/evening. Some of
the showers/tstms will be capable of producing periods of heavy
rainfall, and localized flash floods and/or debris flows will be
possible. Activity should decrease around 8 pm.
The monsoon, with easterly or southeasterly flow in the mid-
levels, will continue to bring sub-tropical moisture into SoCal
through at least Thursday. The upper-level high over the Four
Corners area will gradually shift east and south during this time,
but the pattern of circulation will remain favorable for
monsoonal moisture to bring thunderstorm chances to the mtns and
deserts every afternoon/evening through Thursday, and maybe
Friday as well. Wherever tstms develop in the the mtns and
deserts, there will be the possibility of localized flash floods
and debris flows. Nocturnal thunderstorms are also a possibility
but will depend on if large clusters of thunderstorms similar to
the ones from yesterday afternoon/last night develop over AZ or
the northern Sonora desert.
The high pressure will also bring hotter conditions, mainly to
inland areas where daytime highs will be several degrees above
seasonal averages. The only caveat will be today in the lower
deserts where higher humidities will inhibit heating but make for
very uncomfortable conditions as temps reach about 104-108 degrees
F. A shallow marine layer will continue to moderate temperatures
near the coast where daytime highs will be mostly in the upper 70s
to mid 80s while in the inland valleys temps will be in the 90s to
low triple digits.
A drying trend with gradual cooling begins on Friday and continues
into next Monday. This will be the result of a repositioning of
the upper-level high in response to a series of low-pressure
troughs moving into the Pacific Northwest. The monsoon moisture
will be displaced to our southeast and a deeper marine layer will
extend farther inland as onshore flow strengthens.
&&
.AVIATION...
022000Z...Coast...Mostly clear with SCT clouds around 25,000 ft
through this evening. Clouds and fog to redevelop tonight after 04Z
on the coast, but it will be quite patchy again tonight. Low
confidence in impacts at coastal TAF sites.
Valleys... Showers and thunderstorms may drift off the mountains and
into foothills through this afternoon, with isolated stronger
convection across central portions of the Inland Empire. Storms will
diminish by sunset.
Mountains/Deserts... Showers and thunderstorms to continue through
this afternoon, mainly over the mountain crests and the High Desert.
Gusty outflow winds and local heavy rain are likely with these
storms. Storms will diminish by sunset.
&&
.MARINE...
Patchy dense fog may develop late tonight through Tuesday morning,
with areas of vis less than 1 mile possible. No hazardous marine
weather is expected Tuesday afternoon through Friday.
&&
.SKYWARN...
Skywarn activation is requested.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch until 8 PM PDT this evening for Apple and
Lucerne Valleys-Coachella Valley-Riverside County Mountains-
San Bernardino County Mountains-San Diego County Deserts-
San Diego County Mountains-San Gorgonio Pass Near Banning.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...ConnollyIn the hours before
Special weather statement, Sep 2, 2:49 PM PDT, 37 minutes before
Special Weather Statement
National Weather Service San Diego CA
249 PM PDT Mon Sep 2 2019
CAZ048-050-056-058-022230-
San Diego County Mountains CA-Riverside County Mountains CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
San Diego County Inland Valleys CA-
249 PM PDT Mon Sep 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR RIVERSIDE AND NORTH CENTRAL SAN
DIEGO COUNTIES UNTIL 330 PM PDT...
At 249 PM PDT, trained weather spotters reported a strong
thunderstorm producing pea size hail over Palomar Mountain, or 12
miles northeast of Valley Center. This storm was nearly stationary.
Locations impacted include...
Palomar Mountain State Park, Palomar Mountain, S7 - East Grade Rd,
Hwy 79 Between Oak Grove And Aguanga, Aguanga, Hwy 79 Between Warner
Springs And Oak Grove, La Jolla Indian Reservation, Oak Grove, Pauma
Valley, Pauma Indian Reservation and Rincon Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3344 11689 3344 11677 3326 11676 3327 11695
3339 11698
TIME...MOT...LOC 2149Z 031DEG 2KT 3334 11685
RodriguezLocal storm report, Sep 2, 3:22 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
322 PM PDT MON SEP 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 5 N ANZA 33.62N 116.68W
09/02/2019 M1.02 INCH RIVERSIDE CA OFFICIAL NWS OBS
1 INCH OF RAIN FELL IN AN HOUR TIME PERIOD.
MEASURED BY THE THOMAS MTN. NEAR ANZA RAIN
GAUGE.
&&
COThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:35 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino, San Diego | 3 hr |
| Sep 2, 2:22 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 18 hr |
| Sep 2, 1:38 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Sep 2, 2:25 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 65 min |
| Sep 2, 2:38 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 2, 2:49 PM PDT | Special Weather Statement | SGX | San Diego | 41 min |
| Sep 2, 3:56 PM PDT | Special Weather Statement | SGX | San Diego | 49 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.